Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taking Cialis and having orgasm. Erection lasted for several hours. Is this normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9396 Questions
Question
I am using Cialis in a 5 mg. dose. I have always had an orgasm during the two months that I have used this drug until last night. My erection lasted for several hours because I could not have an orgasm. Is this normal?
Posted Sun, 1 Sep 2013 in Men's Health
 
 
Answered by Dr. Shoaib Khan 1 hour later
Hello sir and welcome.

One of the most common side effects of cialis (tadalafil), especially if you have been taking too much of it or too often, is a prolonged erection lasting longer than 4 hours. If the penis does not return to its flaccid state, it results in priapism; which is a medical condition in which the penis remains erect for long periods and also results in pain. This can be potentially harmful to the penis.

I am guessing your erection did eventually subside, but I would say that this is not normal, and would request you to visit your prescribing doctor who will advice you on guidelines of use, for this particular medication. Till then, please avoid this medication.

Hope this helps sir. Please write back to me for any further clarifications, do be careful while using this medication in order not to overuse it.

Take care and god bless.
Above answer was peer-reviewed by
 
Follow-up: Taking Cialis and having orgasm. Erection lasted for several hours. Is this normal? 17 hours later
Possibly, I did not phrase the question properly. I am taking the medicine as prescribed and have never had the problem before but have always had an orgasm in the past.
In light of what I have just said, might I expect to have an erection that lasts for hours in the future if I do not have an orgasm? Is there any correlation between the orgasm and the penis returning to a flaccid state?
I will talk to my prescribing doctor in a week as I have an appointment with her. I simply wanted to get a second opinion.
 
 
Answered by Dr. Shoaib Khan 24 minutes later
Brief Answer:
Association between duration of erection & orgasm

Detailed Answer:
Hello sir.

I understand sir. What happens at times is that the medication has a more amplified effect resulting in a prolonged erection time, this delays ejaculation (orgasm). So, yes, this could be something that could repeat in the future, which is why you will have to speak to your doctor about instructions of use.

There is not necessarily a relation between the flaccid state and orgasm, but there is a association between duration of erection and ejaculation (orgasm). I hope this is clear.

Using the medication with the right dose, not overusing it and not using it too frequently can also prevent such side effects from occurring.

Hope this information helped you sir. Do take care and write back to me with any clarifications you have.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor